Will it ever end? So frustrated! with Update

This section is for discussions with other women who have probably been through the same signs/symptoms that you may be experiencing. Please note, we cannot offer medical advice and encourage members to discuss their concerns with their doctors. New members, come on in and introduce yourself!
sonja
Forum Moderator
Posts: 5658
Joined: Sun Aug 27, 637015 3:13 am

Re : Will it ever end? So frustrated! with Update

Postby sonja » Sun Jul 14, 638318 8:42 pm

Oh man, I hope that your new meds work well.

It seems like I am hearing more and more people having allergy issues with bp meds.

Take care.

trish
Forum Moderator
Posts: 2949
Joined: Tue Nov 12, 637985 10:46 pm

Re : Will it ever end? So frustrated! with Update

Postby trish » Sun Jul 14, 638318 4:00 pm

Summer: I was on Lysinopril for CHT for several months when I found out quite unexpectedly that I was pregnant with Ali last year. It worked great for me then with no side effects. This time I was only on it for 2 weeks when I started noticing the rash but I had chills (but no fever) & just generally didn't feel good for several days before that.

My cardiologist seemed genuinely surprised to see such a reaction especially after also having such a severe reaction to beta blockers. I gotta say though - a whole body red, itchy rash is still far less scary than not being able to breathe (which is how I got on labetalol before they realized it wasn't asthma but an allergic reaction).

And thanks for the heads up on HCTZ - the abbreviation and the having to drink a lot of water. We are going to Disney at the beginning of Feb. so I'll be on a plane then. Hopefully HCTZ will be working for me & I'll still be on it then. And I just have to take it once a day and he recommended taking it in the morning because of the peeing.

summerw77
Registered User
Posts: 1381
Joined: Mon Jul 08, 637985 12:28 am

Re : Will it ever end? So frustrated! with Update

Postby summerw77 » Thu Jul 04, 638318 11:47 am

Trish I was on HCTZ (that's the abreviation for hydrochlorothiazide so u dont need to type it out now LOL). There are a few things I want to tell you about it. It's not my favorite bp drug, but you don't have other options being allergic to the others so I will say it works REALLY good! When I was 24 my bp meds quit working and bp on 100 mg of toprol XL went to 175-90 out of nowhere, it had been well managed on toprol for a few years. SO they put me on HCTZ, which yes it is a diuretic. I think the good side of the drug is it never failed me, once it was added in, my bp's stayed stable for good. The bad side was some side effects, the biggest one being every time I flew my feet would swell up like watermelons and I couldn't walk....so drink tons of water on planes. I have no idea why that happened and it happened EVERY time I flew, but now since off it my feet are fine........ad the other of coruse peeing at night. I think it's worth it to have good bp's though, and I'm sorry you had such a scary reaction! How long did you take that drug to have that happen? I have always been scared of an allergic reaction to a drug.......how FREAKY!

trish
Forum Moderator
Posts: 2949
Joined: Tue Nov 12, 637985 10:46 pm

Re : Will it ever end? So frustrated! with Update

Postby trish » Wed Jul 03, 638318 3:39 pm

I don't go until 4. But don't you know I just took it and it was 120/85!! Whoo hoo! To have a presure even in the 120's/80's is just unheard of lately!! And I'm not too flushed either but maybe the low dose aspirin is helping with that.
I've had a head ache all day but maybe it's because I have all 3 kids home today and decided to make salt dough ornaments & other crafts - with glitter, pasta and glue. You'd think it would be through the roof instead of better. :) I'll update when I get back. Thanks for thinking of me.

User avatar
caryn
Forum Moderator
Posts: 10203
Joined: Thu Feb 16, 637032 6:26 pm

Re : Will it ever end? So frustrated! with Update

Postby caryn » Wed Jul 03, 638318 12:38 pm

How was your appointment today?

trish
Forum Moderator
Posts: 2949
Joined: Tue Nov 12, 637985 10:46 pm

Re : Will it ever end? So frustrated! with Update

Postby trish » Tue Jul 02, 638318 11:36 pm

Emily I am planning to start exercising soon. I've just been so tired and worn out from just getting through the day that I haven't felt up to it. And doing much of anything seems to still send my BP's even higher so I was worried about exercise making them worse. Actually I'll ask my cardiologist about it today because we've joined the YMCA and my older girls have been begging me to take them to the child watch/play area where they'd stay while I'd work out. I know the exercise would help and losing 20 lbs would help too.

And thanks everyone. Sorry so many are still having issues but it's nice to have a place where people understand. And by bedtime last night I had the blotchy rash/flush all down my legs again so I don't know if it was the Lysinopril afterall.

newengland10
Registered User
Posts: 65
Joined: Thu Feb 14, 637675 6:47 pm

Re : Will it ever end? So frustrated! with Update

Postby newengland10 » Sun Jun 23, 638318 12:19 am

Hi - I know how frustrating it is... my daughter is 2 years old and my body is not the same as it was prior to pregnancy. It took me a good year to get my body back to some form of balance, and I know I mentioned that once before. Also I stopped pumping after 4 months, so the hormones could still have some impact (known/unknown) if you recently stopped breastfeeding (after I stopped pumping it was another 8-9 months before I felt more 'normal'). The key things I did to deal with my chronic htn, which showed up after delivery and hasn't resolved (yet...I always say yet...) was the walking/running. Know I also mentioned that before, but it was really important even if the effects didn't show up immediately. I also tried acupuncture which I found helpful in a few ways, and for the most part paid some attention to a lower sodium diet. That regular exercise brought my bps down much more consistently than anything else, and is so hard to fit in with all the other obligations each of us have to juggle daily - but very worth it...
A generic form of procardia is what I've been on with a brief stint on cardizem and atenelol. The latter two were awful for me, made me dizzy, felt horrible all the time, so sometimes this process is about the trial and error to find the right combo of meds that are tolerable. As we all know -- almost all of them produce some kind of side effects. This will even out eventually for you - hard for us ladies who have to deal with this long after delivery, but there is a group of us. Hang in there... - Emily

User avatar
patty
Registered User
Posts: 667
Joined: Sat Apr 09, 637672 10:58 am

Re : Will it ever end? So frustrated! with Update

Postby patty » Sat Jun 22, 638318 10:00 pm

((hugs)) Trish I know that is so frustrating. I have had to try several different meds too. I am currently on Toprol XL and it is doing okay for the moment, knock on wood.

trish
Forum Moderator
Posts: 2949
Joined: Tue Nov 12, 637985 10:46 pm

Re : Will it ever end? So frustrated! with Update

Postby trish » Sat Jun 22, 638318 6:47 pm

Julie - thanks for the pharmacist suggestion. My mom said the same thing and I spoke to one today who, when I said I was still having such flushing today immediately said that very often people on Norvasc take a lose dose aspirin 30 min before they take their meds and that helps control the flushing! Now why hasn't my cardiologist EVER mentioned that every time I've mentioned flushing in the past!! Hopefully such a simple fix to such an annoying problem!

And maybe the anxiety/panic attacks are why I got off procardia. I didn't realize those could be connected but I'd never had panic atacks before 3 months ago & now take Xanax occasionally to deal with them.

I am going to see the cardiologist tomorrow afternoon because my BP's bounced around a lot today and because it's hard for me to decide what is "flushed" and what is "rash". I am very flushed still on my face and neck, upper arms and back but not all down my legs like I was last night.

bellemama
Registered User
Posts: 327
Joined: Sat May 27, 637995 7:37 am

Re : Will it ever end? So frustrated! with Update

Postby bellemama » Sat Jun 22, 638318 10:48 am

Trish, I'm so sorry you're still trying to get things under control. I totally empathize -- I had to stop bfing in case they needed to do a radiation up on the thyroid. And of course, that's an ongoing saga.

I feel the same way -- why is this still an issue, 11 months after my baby's birth? Why can't they just give me something that will fix things and not make me feel like crap? Why is this interfering with how I want to be a mother?

Very frustrating, to say the least. I'm so glad you called your dr. and that you weren't harmed by the drug. Sending you good thoughts a the hope that you get a good combo soon.


Return to “Ask the Experienced”

Who is online

Users browsing this forum: No registered users and 27 guests